Alert archive / Arizona / Red Flag Warnings in 2022

Red Flag Warning 7, NWS Tucson, AZ

April 11, 20226 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 11, 2022, 2:10 PM MST for 6 counties in Arizona. It took effect at Apr 12, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 2:10 PM MST (21:10 UTC)
In effect from
Apr 12, 2022, 11:00 AM MST
Expired
Apr 12, 2022, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2164 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS85 KTWC 112110
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
210 PM MST Mon Apr 11 2022

AZZ151-152-121100-
/O.NEW.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/
/O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
210 PM MST Mon Apr 11 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH TO EXTREME FIRE
DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR 
STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER 
ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Tuesday. 

* AFFECTED AREA...Fire weather zone 151.Fire weather zone 152.

* TIMING...Through this evening and again Tuesday.

* WINDS...Southwest to 25 to 30 mph with gusts to 45 mph.

* RELATIVE HUMIDITY...On Tuesday falling to 15 to 25 percent with
  locally lower values 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds and dry vegetation will create the 
potential for rapid and erratic fire growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-154-120200-
/O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
210 PM MST Mon Apr 11 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR FOR FIRE WEATHER ZONES 150 AND 154...

* AFFECTED AREA...Fire weather zone 150.Fire weather zone 154.

* TIMING...Today.

* WINDS...Southwest increasing again to 25 to 30 mph with gusts 
  to 45 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
316 
WWUS85 KTWC 120902
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
202 AM MST Tue Apr 12 2022

AZZ151-152-121715-
/O.CON.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
202 AM MST Tue Apr 12 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND VERY
HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...From 11 AM this morning to 7 PM MST this evening.

* WINDS...Southwest to 25 to 30 mph with gusts to 45-50 mph.

* RELATIVE HUMIDITY...15 to 25 percent with locally lower values. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds and dry vegetation will create the
potential for rapid and erratic fire growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
565 
WWUS85 KTWC 121642
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
942 AM MST Tue Apr 12 2022

AZZ151-152-130200-
/O.CON.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
942 AM MST Tue Apr 12 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS
FOR FIRE WEATHER ZONES 151 AND 152...

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...From 11 AM this morning to 7 PM MST this evening.

* WINDS...Southwest to 25 to 30 mph with gusts to 45 to 50 mph.

* RELATIVE HUMIDITY...15 to 25 percent with locally lower 
  values.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds and dry vegetation will create the
potential for rapid and erratic fire growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
623 
WWUS85 KTWC 130148
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
648 PM MST Tue Apr 12 2022

AZZ151-152-130300-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-220413T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
648 PM MST Tue Apr 12 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR LOW
HUMIDITY...STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR
FIRE WEATHER ZONES 151 AND 152...

Winds remain gusty early this evening but will continue on a
downward trend as relative humidities increase above critical
thresholds.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:46 AM MST, 11 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 2:46 AM MST, 11 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
246 AM MST Mon Apr 11 2022

.SYNOPSIS...A weather system will bring strong gusty winds to
start the week. Cooler with a few showers around the area Tuesday.
Dry and warmer the second half of the week with some breeziness at
times.

&&

.DISCUSSION...A broad trough over western states will gain some
inflection as a storm system near the Pacific Northwest digs into
the Great Basin today. Becoming windy, with widespread critical
fire weather concerns as outlined below. Wind will be the main
story today and tomorrow as any significant rainfall is expected
to stay north of the area. Areas of blowing dust a concern as
well. Isolated wind advisory levels possible, but widespread
sustained winds should remain between 20 and 30 mph for most of
the area.

Surface dewpoints have jumped 10 degrees over the past 24 hours,
but still only in the 30s for most of the area. A trailing cold
front will pass through SE AZ Tuesday afternoon, but for the most
part virga or sprinkles for our area. Depending on timing
tomorrow, daytimes highs will probably bottom out around 10
degrees below average Wednesday, after a chilly morning. Watching
for a late season freeze in colder valleys east of Tucson.

A rapid warm-up the second half of the week with a broad zonal
flow. Still breezy at times with the storm track north of our
area and high pressure across central Mexico.

&&

.AVIATION...Valid through 12/12z.
Mostly clear. SWLY sfc winds increasing to 20-30 kts with gusts
up to around 40 kts, diminishing overnight before increasing again
tomorrow morning. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Strong and gusty winds today and Tuesday as broad
low pressure settles over the region. 20-ft wind speeds
increasing to 25 mph each day, a little higher possible Tuesday. A
slow moisture increase will see afternoon RH values increasing
slightly to around 12 to 18 percent today. By Tuesday, minimum RH
values increase to 20 percent or greater with better overnight
recoveries. Red Flag Warning in effect for a majority of southeast
Arizona today. Dry conditions but lighter winds for the second
half of the week. Still breezy at times.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MST this evening for AZZ150>152-154.

Blowing Dust Advisory from 11 AM this morning to 7 PM MST this
evening for AZZ508-509.

&&

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:17 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee, Pinal29 hr
Apr 11, 2:17 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr

Nearby

Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.